Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 1, 2009, 3:41 AM CST for 33 counties in Texas. It took effect at Feb 2, 2009, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 3:41 AM CST (09:41 UTC)
- In effect from
- Feb 2, 2009, 8:00 AM CST
- Expired
- Feb 2, 2009, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 010941 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 AM CST SUN FEB 1 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 8 AM UNTIL 6 PM ON MONDAY... .A DRY COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS SUNDAY NIGHT. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WILL PUSH A VERY DRY AIRMASS INTO THE REGION ON MONDAY. TXZ171>173-183>194-202>209-217>225-228-011800- /O.UPG.KEWX.FW.A.0003.090202T1400Z-090202T2200Z/ /O.NEW.KEWX.FW.W.0003.090202T1400Z-090203T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 341 AM CST SUN FEB 1 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS SUNDAY NIGHT WILL BRING DRY WINDS OF 15 TO 25 MPH TO THE AREA WITH GUSTS BETWEEN 30 AND 35 MPH. HUMIDITIES WILL RAPIDLY DROP TO THE LOWER 20S AND INTO THE TEENS MONDAY. WINDS ARE EXPECTED TO SUBSIDE IN THE EVENING. RELATIVE HUMIDITIES WILL SLOWLY INCREASE OVERNIGHT WITH RECOVERIES OF AT LEAST 50 PERCENT EXPECTED BY TUESDAY MORNING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
4 follow-up statements
000 WWUS84 KEWX 011617 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1017 AM CST SUN FEB 1 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 8 AM UNTIL 6 PM ON MONDAY... .A DRY COLD FRONT IN THE TEXAS PANHANDLE WILL PUSH INTO THE TEXAS HILL COUNTRY THIS EVENING AND THROUGH ALL OF SOUTH CENTRAL TEXAS TONIGHT. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WILL USHER IN VERY DRY AIRMASS INTO THE REGION TONIGHT AND MONDAY. TXZ171>173-183>194-202>209-217>225-228-020500- /O.CON.KEWX.FW.W.0003.090202T1400Z-090203T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1017 AM CST SUN FEB 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... A COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS TONIGHT WILL BRING DRY WINDS OF 15 TO 25 MPH TO THE AREA WITH GUSTS BETWEEN 30 AND 35 MPH. HUMIDITIES WILL RAPIDLY DROP TO THE LOWER 20S AND INTO THE TEENS MONDAY. WINDS ARE EXPECTED TO SUBSIDE IN THE LATE AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL SLOWLY INCREASE OVERNIGHT WITH RECOVERIES OF AT LEAST 50 PERCENT EXPECTED BY TUESDAY MORNING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 020335 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 935 PM CST SUN FEB 1 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 8 AM UNTIL 6 PM ON MONDAY... .A DRY COLD FRONT HAS SWEPT THROUGH MUCH OF THE HILL COUNTRY THIS EVENING AND WILL PUSH THROUGH ALL OF SOUTH CENTRAL TEXAS BY MIDNIGHT. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WILL USHER IN VERY DRY AIRMASS INTO THE REGION TONIGHT AND MONDAY. TXZ171>173-183>194-202>209-217>225-228-021145- /O.CON.KEWX.FW.W.0003.090202T1400Z-090203T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 935 PM CST SUN FEB 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... A COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS TONIGHT WILL BRING DRY WINDS OF 15 TO 25 MPH TO THE AREA WITH GUSTS BETWEEN 30 AND 35 MPH. HUMIDITIES WILL RAPIDLY DROP TO THE LOWER 20S AND INTO THE TEENS MONDAY. WINDS ARE EXPECTED TO SUBSIDE IN THE LATE AFTERNOON AND EVENING. THE AIRMASS WILL REMAIN DRY OVERNIGHT WITH RECOVERIES OF 40 TO 60 PERCENT EXPECTED BY TUESDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AS SOUTHERLY WINDS RETURN. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 021145 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CST MON FEB 2 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON... .IN THE WAKE OF A COLD FRONT...MODERATE TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY. RED FLAG CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON. TXZ171>173-183>194-202>209-217>225-228-022100- /O.CON.KEWX.FW.W.0003.090202T1400Z-090203T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 AM CST MON FEB 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. IN THE WAKE OF A COLD FRONT...MODERATE TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY. NORTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AS HIGH AS 30 MPH WILL PERSIST THROUGH MUCH OF THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE THIS AFTERNOON...HOWEVER VALUES AS LOW AS 5 PERCENT ARE POSSIBLE. WINDS WILL RAPIDLY DIMINISH TO LIGHT AND VARIABLE AFTER SUNSET WHILE RELATIVE HUMIDITIES ONLY SLOWLY RECOVER TO THE 35 TO 60 PERCENT RANGE. RELATIVE HUMIDITIES WILL AGAIN FALL TO THE 10 TO 15 PERCENT RANGE TUESDAY...HOWEVER WINDS WILL BE LESS THAN 10 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 022002 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 PM CST MON FEB 2 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON... .MODERATE TO STRONG NORTHERLY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL CONTINUE THE REMAINDER OF THE AFTERNOON. RED FLAG CONDITIONS WILL PERSIST THROUGH 6 PM. TXZ171>173-183>194-202>209-217>225-228-030000- /O.CON.KEWX.FW.W.0003.000000T0000Z-090203T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 202 PM CST MON FEB 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHERLY WINDS OF 15 TO 20 MPH WERE SLOWLY SUBSIDING THIS AFTERNOON WITH VERY LOW RELATIVE HUMIDITIES INTO THE TEENS. WINDS WILL CONTINUE TO SUBSIDE BELOW 10 MPH BY 6 PM...HOWEVER LOW HUMIDITIES WILL CONTINUE INTO THE EARLY EVENING HOURS. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED TUESDAY AFTERNOON AS HUMIDITIES AGAIN FALL INTO THE TEENS...HOWEVER WINDS ARE EXPECTED TO BE BELOW CRITICAL VALUES. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:36 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 1, 3:36 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 AM CST SUN FEB 1 2009 .DISCUSSION... WARM SOUTHERLY FLOW TODAY WILL ENABLE TEMPERATURES THIS AFTERNOON TO CLIMB INTO THE LOWER TO MID 70S ACROSS SOUTH CENTRAL TEXAS. A DRY COLD FRONT WILL ARRIVE OVERNIGHT...BRINGING ONLY SLIGHT CHANCES FOR RAIN MAINLY ACROSS THE EASTERN THIRD OF THE CWA. TEMPERATURES BEHIND THE FRONT WILL BE COOLER BUT NOT COLD...WITH HIGH TEMPS ON MONDAY ON PAR WITH EARLY FEBRUARY NORMALS. BREEZY NORTH WINDS WILL SUBSIDE MONDAY NIGHT WITH GOOD RADIATIONAL COOLING DROPPING TEMPS TO AT OR BELOW FREEZING TUESDAY MORNING. SEASONAL NORMAL DAYTIME HIGHS WILL CONTINUE THROUGH THE REST OF THE WORK WEEK WITH DRY FLOW ALOFT ENSURING A FEW MORE FREEZING OVERNIGHT LOWS. RETURN FLOW AT THE SFC WILL ALLOW SOME GULF MOISTURE BACK INTO THE LOWER LEVELS THROUGH THE END OF THE WEEK RESULTING IN A MUCH MORE MILD FRIDAY MORNING. A GRADUAL WARMING TREND IS IN STORE FOR LATE IN THE WEEK AS WARM SOUTHERLY FLOW PERSISTS. BOTH LOW AND HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES WARMER THAN CLIMO NORMS...BUT NO NEW RECORDS ARE ANTICIPATED. LONG RANGE GUIDANCE CONTINUES TO INDICATE A FRONT APPROACHING JUST BEYOND THE FORECAST PERIOD...WITH MINUTE CHANCES FOR RAIN. && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FROM 8 AM UNTIL 6 PM MONDAY FOR WINDY AND VERY DRY CONDITIONS BEHIND A COLD FRONT. STRONG NORTHERLY WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 40 62 34 68 / 10 20 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 72 41 63 28 69 / 10 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 73 44 63 30 69 / 10 10 - 0 0 BURNET MUNI AIRPORT 70 39 58 31 67 / 10 10 0 0 0 DEL RIO INTL AIRPORT 73 40 65 32 69 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 72 41 61 33 67 / 10 20 - 0 0 HONDO MUNI AIRPORT 73 40 64 28 69 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 74 43 60 30 69 / 10 10 - 0 0 LA GRANGE - FAYETTE REGIONAL 74 48 61 33 68 / 20 30 - 0 0 SAN ANTONIO INTL AIRPORT 74 43 65 32 69 / - - - 0 0 STINSON MUNI AIRPORT 73 43 65 34 69 / - - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. && 25/10
Hazardous weather outlook, Jan 31, 3:31 PM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CST SAT JAN 31 2009 TXZ171>173-183>194-202>209-217>225-228-011245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 331 PM CST SAT JAN 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONTAL PASSAGE SUNDAY NIGHT WILL RESULT IN A WINDY AND DRY MONDAY WITH RED FLAG CONDITIONS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.